News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Diabetes

Question: Byeta side effects question for Doctor


 mimiy2k - Thu Jun 14, 2007 8:04 pm

I have Type II diabetes. I was managing it OK on Glucaphage, Avandia and Glymeperide but i need to lose about 40 pounds (I am a 57 year old woman).

So, my Endo removed the Glymerpride and cut my Glucophage from 1000 to 500 mg a day and kept the avandia, and statred me on Byeta self-injections.

I used the 5 MG pen for 30 days with no noticeable effects and good bloodsugar readings. I started on the 10 MG pen 3.5 weeks ago.

I am concerned about a side effect. I know a lot of users report nausea in first 2-4 weeks on 10MG but my side-effect symptoms seem different than what I read everywhere on the Byeta and Diabetes Blogs and Discussion Forums. Can yoiu tell me if my symptoms as described below seem typical for a new Byeta User or worrisome?

I do not get a typical bout of Nausea that might be likened to "flu stomach" or seasickness. I get a bloated, stomach distending, over-full pressure in my stomach and up through mid rib-cage following injection and meal. It feels like when I was a kid and drank way too much water too quicly leaving me feeling as if my stomach wanted to pop. It's a very uncomfortable inside pressure and bloated feeling.

Sometimes it just goes away within an hour or two, but since starting on 10-MG injections, after an hour or so, my mouth SUDDENLY starts to water and I have to run to toilet to vomit. I continue to vomit repeatedly until my stomach is emptied. Then I feel fine again.

As I mentioned, I know the nausea is common at this stage, but it is this internal stomach pressure and sudden urge to vomit (and then vomitng out all stomach contents). This is not just "feeling full". It is very, very uncomfoirtable overly-full feeling as if forced to eat/drink too much and goes beyond feeling of needing to unsnap pants.

I cannot correlate what I have eater on the days I throw up. asd for timing, I usually eat within 10-15 minutes of injection.

I know I should report to my Endo but he is in CA and I now live in AZ so it is hard to get back there and he does not do phone consults. I do need to find an Endo here and am trying to get recommendations.

But I need to know if there is some urgency because these symptoms are different than expected and generally reported, or whether they seem normal and I can take my time fnding an Endo i will be comfortable with.

Also, if my sugars are under control at 5 MG along with my Oral Meds, is there some reason why I need to take the 10 MG? I never had these side effects oin the 5 MG.

THANK YIOU FOR YOUR EXPERT OPINION!

Mimi
 Dr. Chan Lowe - Thu Jul 05, 2007 11:47 pm

User avatar I have very little experience with Byeta so I certainly cannot give an expert opinion. Having said that, your symptoms may definitely be related to your medication, particularly since they are related in time to your injections and started after the dose increase.

I am not sure why you needed the increased dose. It would seem that the lower dose would be sufficient but I cannot say for sure. If you are unable to tolerate the lower dose you may need to go back down.

It's good that you are seeking an local endocrinologist to help sort this out for you. This really is the way to go.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here